# SDR CA020621006

- Difficulty date: April 8, 2002
- Submitted: July 8, 2002
- Operation: Air carrier
- Make and model: Robsin R22BETA
- Aircraft time: 1,317 hours
- Engine: Lyc O320B2C
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Condition: Worn
- Location: Alternator
- Component: Alternator, Electrosys
- Component part number: ALY8420LS
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) THE ALTERNATOR IS "ON CONDITION", AND THERE IS NO REQUIREMENT BY EITHER ROBINSON HELICOPTERS OR TRANSPORT CANADA REGULATIONS TO INSPECT THE ALTERNATOR OR THE BRUSHES ON A REGULAR INTERVAL. AS A CONSEQUENCE, THIS ALTERNATOR HAD BRUSHES THAT RAN APPROX 50 - 100 HOURS BEYOND THE LIMITS FOR THE BRUSHES. ONE OF THE BRUSHES WAS FOUND TO HAVE SLIPPED COMPLETELY OUT OF THE BRUSH RETAINER AND WAS BESIDE THE SLIP RING, WITH THE TAIL PIECE FROM THE BRUSH WIRE BROKEN OFF.
